Alert archive / North Carolina / Small Craft Advisories in 2014

Small Craft Advisory 63, NWS Newport/Morehead City, NC

May 20, 2014

NWS Newport/Morehead City, NC issued this small craft advisory at May 20, 2014, 3:20 PM EDT. It took effect at May 20, 2014, 11:00 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 20, 2014, 3:20 PM EDT (19:20 UTC)
In effect from
May 20, 2014, 11:00 PM EDT
Expired
May 22, 2014, 11:00 AM EDT
In force
36 hr
Issued by
NWS Newport/Morehead City, NC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 20, 3:01 PM EDT, 19 minutes earlier.

Area forecast discussion, May 20, 3:01 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 PM EDT TUE MAY 20 2014

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE SOUTH OF THE AREA THROUGH THURSDAY
AS LOW PRESSURE MOVES ACROSS SOUTHERN VIRGINIA. A STRONG COLD
FRONT WILL PUSH THROUGH THURSDAY NIGHT THEN STALL TO THE SOUTH
FRIDAY AND SATURDAY. HIGH PRESSURE WILL BUILD OVER THE REGION
FOR THE LATE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 300 PM TUESDAY...GOOD AGREEMENT AMONGST THE HIGH RESOLUTION
AND NAM/GFS/ECMWF MODELS IN SHOWING SOME MID-LEVEL ENERGY DIVING
JUST NORTH OF OUR CWA IN THE NORTHWEST FLOW ALOFT. MODELS CONTINUE
TO SHOW SOME QPF AND HAVE CONTINUED PREVIOUS TRENDS AND WILL HAVE
A LOW CHC POP ACROSS MAINLY THE NORTH/NORTHEASTERN THIRD OF THE
CWA OVERNIGHT. AS THE SURFACE HIGH CONTINUES TO DRIFT OFFSHORE AND
THE SOUTHWEST WINDS INCREASE...TEMPERATURES SHOULD BE MUCH MILDER
TONIGHT WITH LOWS IN MOST AREAS IN THE 60S...QUITE A CONTRAST FROM
LOWS THIS MORNING THAT DROPPED INTO THE MID/UPPER 40S AND 50S
ACROSS THE REGION.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS OF 3 PM TUESDAY...SOME SHOWERS MAY LINGER WITH THE EXITING
SHORTWAVE THROUGH ABOUT MID-MORNING WEDNESDAY...THEN THE COLUMN
DRIES RAPIDLY WITH MOSTLY SUNNY SKIES AND RATHER WARM
TEMPERATURES. THICKNESS VALUES AND MOS GUIDANCE SUPPORT MAXIMUM
TEMPERATURES IN THE MID/UPPER 80S WITH HIGHS RIGHT AROUND 80 ON
THE OUTER BANKS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 225 PM TUE...MODELS IN DECENT AGREEMENT WITH PLACEMENT OF
FEATURES THROUGH THE EXTENDED PERIOD. AREA TO BE UNDER NORTHWEST
UPPER LEVEL FLOW THROUGH THE REMAINDER OF THE WORKWEEK. SERIES OF
WEAK SHORT WAVES WILL MOVE THROUGH THE FLOW...BUT WITH MOISTURE
SOMEWHAT LIMITED...ONLY EXPECTING CHANCE TYPE POPS. FRONT WILL BE
MOVING THROUGH AREA AT THE BEGINNING OF THE PERIOD WITH ANOTHER
SURGE COMING THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL BUILD OVER
AREA TEMPORARILY SATURDAY WITH NEXT SYSTEM APPROACHING MONDAY AND
TUESDAY.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /TONIGHT AND WEDNESDAY/...
AS OF 130 PM TUESDAY...VFR CONDITIONS EXPECTED TO DOMINATE THE
TAF PERIOD. FEW LOW/MID CLOUDS WILL CONTINUE TO DEVELOP THIS
AFTERNOON WITH DIURNAL HEATING. BY THIS EVENING...AN INCREASE OF
MIDLEVEL CLOUDS WILL OCCUR WITH THE EXPECTED SHORTWAVE TO CROSS
THE TAF SITES FROM THE NW. CHANCES OF SHOWERS AND THUNDERSTORM
LATE TONIGHT WITH THE CROSSING OF THE WARM FRONT...BUT AT THIS
TIME CONFIDENCE IS LOW TO MENTION IN THE TAFS. WINDS WILL CONTINUE
FROM THE SW 5-10 KNOTS THROUGH TOMORROW WITH WINDS GUSTING UP TO
15 BY TOMORROW AFTERNOON.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 219 PM TUE...SUB VFR CONDITIONS EXPECTED THURSDAY AS A WEAK
FRONT MOVES OVER AREA TAF SITES. SYSTEM TO MOVE OFFSHORE FRIDAY.
ANOTHER WEAK BOUNDARY WILL MOVE THROUGH LATE FRIDAY WITH ISOLATED
SUB VFR CONDITIONS POSSIBLE DURING THE DAY. OTHERWISE VFR CONDITIONS
EXPECTED.

&&

.MARINE...
SHORT TERM /TONIGHT AND WEDNESDAY/...
AS OF 300 PM TUESDAY...SOUTHWEST WINDS OF 10 TO 15 KNOTS WITH
INCREASE TO 15 TO 20 KNOTS THIS EVENING AND TONIGHT AHEAD OF MID-
LEVEL SHORTWAVE DIVING SOUTH. THE GRADIENT WILL REMAIN TIGHT
WEDNESDAY WITH WINDS OF 15 KNOTS GUSTING TO 25 KNOTS...ESPECIALLY
OVER THE CENTRAL WATERS. PER LOCAL SWAN MODEL...WAVES WILL
INCREASE TO AROUND 6 FEET OVER THE OUTER WATERS LATER TONIGHT AND
LINGER AROUND 6 FEET THROUGH THE DAY WEDNESDAY AND INTO THURSDAY.
AS SUCH...HAVE HOISTED A SMALL CRAFT ADVISORY FOR THE COASTAL
WATERS STARTING AT 03Z TONIGHT.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 213 PM TUE...FRONT TO APPROACH THE COASTAL WATERS
THURSDAY...MODELS HAVE IT CROSSING THE WATERS AROUND SUNRISE. SPEEDS
WILL APPROACH SMALL CRAFT ADVISORY CONDITIONS THURSDAY IN TIGHTENING
GRADIENT AHEAD OF THE FRONT. GRADIENT WILL LOOSEN BEHIND THE FRONT
WITH NORTHWEST FLOW DIMINISHING TO AROUND 15 KNOTS. FLOW WILL
BRIEFLY TURN AROUND TO SOUTHWEST AS ANOTHER FRONT APPROACHES FROM
THE WEST...WHICH IS EXPECTED TO MOVE THROUGH THE WATERS THURSDAY
NIGHT. GRADIENT DOESNT APPEAR TO TIGHTEN TOO MUCH ASSOCIATED WITH
THIS FRONT...SO SPEEDS SHOULD STAY BELOW SCA CRITERIA. HIGH PRESSURE
WILL BUILD OVER THE NORTH CAROLINA COASTAL WATERS THROUGH THE
WEEKEND WITH LIGHT SURFACE FLOW.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY AMZ150-152-154-156-158 FROM 11 PM
TONIGHT THROUGH 10 AM THURS.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CGG
AVIATION...CGG/CTC/BM
MARINE...CGG/CTC
Hazardous weather outlook, May 20, 6:50 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 AM EDT TUE MAY 20 2014

NCZ029-044>047-079>081-090>094-211100-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
650 AM EDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-211100-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
650 AM EDT TUE MAY 20 2014

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 4:11 PM EDTBeach Hazards StatementMHX28 hr

Nearby

Small Craft Advisories in North Carolina, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.